Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 15, 2010, 5:35 PM CDT for McCulloch County, Mason County, San Saba County, Texas. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2010, 5:35 PM CDT (22:35 UTC)
- Expired
- May 15, 2010, 6:15 PM CDT
- In force
- 40 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Mason County, TX, McCulloch County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 134 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 5:37 PM CDT | TSTM WND DMG | Mason, TX | NUMEROUS POWER LINES DOWN IN TOWN |
| May 15, 5:41 PM CDT | HAIL 0.88 | Mason, TX | ALSO DIME SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 584 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
693 WFUS54 KSJT 152235 TORSJT TXC307-319-411-152315- /O.NEW.KSJT.TO.W.0009.100515T2235Z-100515T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 535 PM CDT SAT MAY 15 2010 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN MCCULLOCH COUNTY IN WEST CENTRAL TEXAS... SOUTHWESTERN SAN SABA COUNTY IN WEST CENTRAL TEXAS... NORTHWESTERN MASON COUNTY IN WEST CENTRAL TEXAS... * UNTIL 615 PM CDT * AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 2 MILES WEST OF KATEMCY...OR 12 MILES NORTH OF MASON...MOVING EAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... FREDONIA BY 605 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. && LAT...LON 3101 9900 3062 9922 3077 9947 3099 9936 TIME...MOT...LOC 2235Z 273DEG 16KT 3091 9928 $$
1 follow-up statement
487
WWUS54 KSJT 152246
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
546 PM CDT SAT MAY 15 2010
TXC307-319-411-152315-
/O.CON.KSJT.TO.W.0009.000000T0000Z-100515T2315Z/
MCCULLOCH TX-SAN SABA TX-MASON TX-
546 PM CDT SAT MAY 15 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
NORTHWESTERN MASON...SOUTHWESTERN SAN SABA AND SOUTHEASTERN MCCULLOCH
COUNTIES...
AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR KATEMCY...OR 11
MILES NORTH OF MASON...MOVING EAST AT 20 MPH. ALSO...MASON IS IN THE
PATH OF THIS SEVERE STORM.
THE TORNADO WILL BE NEAR...
FREDONIA BY 605 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF
70 MPH.
&&
LAT...LON 3101 9900 3068 9920 3062 9922 3077 9947
3099 9936
TIME...MOT...LOC 2245Z 273DEG 16KT 3091 9923
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 15, 3:26 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 15, 3:26 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 326 PM CDT SAT MAY 15 2010 .SHORT TERM... SHOWERS AND STORMS CONTINUE ACROSS PORTIONS OF WEST CENTRAL TEXAS THIS AFTERNOON...MAINLY ALONG A BOUNDARY EXTENDING FROM THE HEARTLAND NEAR BROWNWOOD SOUTHWEST TOWARDS SONORA. WITH STORMS DEVELOPING ALONG THE BOUNDARY...OPTED TO EXTEND THE FLASH FLOOD WATCH THROUGH 06Z FOR NOW. BIGGEST CONCERN IS AN AREA FROM THE SOUTHEAST BIG COUNTRY SOUTHWEST INTO AND ACROSS THE NORTHERN CONCHO VALLEY....WHERE WIDESPREAD 1 TO 3 INCH RAINFALL TOTALS HAVE FALLEN OVER THE LAST FEW DAYS...WITH HIGHER TOTALS EMBEDDED. MAIN SHORTWAVE WILL LIKELY PASS TO THE NORTHWEST OF THE AREA ACROSS NEW MEXICO...WHICH WILL TAKE THE BEST LIFT AND SHEAR WITH IT. OTHERWISE...SOMEWHAT UNSTABLE UNCAPPED AIR MASS PREVAILS. EXPECT TO SEE MORE CONVECTION DEVELOP OFF AND ON THROUGH THE REST OF THE AFTERNOON AND EVENING...WITH MESOSCALE BOUNDARIES AGAIN PROVIDING THE BEST LOW LEVEL FOCUS. WILL CONTINUE TO MONITOR OUT WEST AND SOUTHWEST AS WELL...WHERE UPSLOPE FLOW...AND MORE SUNSHINE MAY LEAD TO THE DEVELOPMENT OF ANOTHER MCS. IF MCS DEVELOPS...WILL TRACK EAST BACK INTO WEST CENTRAL TEXAS OVERNIGHT. STILL UNCERTAINTY ABOUT THE LOCATION OF THE FRONTAL BOUNDARY FOR TOMORROW...AS IF AND WHEN CONVECTION DEVELOPS TONIGHT WILL PLAY AN IMPORTANT ROLE. GFS SHOWS THE MCS FROM TONIGHT STILL IN THE SOUTHERN COUNTIES AT DAYBREAK...SO THIS SEEMS AS GOOD AS ANYPLACE TO HAVE THE BEST POPS. .LONG TERM... TSTM ACTIVITY WILL BECOME ISOLATED TO SCATTERED IN COVERAGE EARLY TO MIDDLE OF NEXT WEEK AS UPPER LEVEL FLOW WEAKENS...HOWEVER MOISTURE WILL STILL BE PLENTIFUL. MAY BE MORE ACTIVE WEDNESDAY AND THURSDAY AS AN UPPER LEVEL LOW MOVES ACROSS THE AREA. ALSO...WEST CENTRAL TEXAS WILL BE IN THE WARM SECTOR WITH GOOD INSTABILITY AND INCREASING 0-6KM BULK SHEAR VALUES TO 45 KNOTS. A FEW SEVERE STORMS WILL BE POSSIBLE. WILL KEEP SLGT CHC POPS GOING FOR NOW. THIS SYSTEM WILL BE EAST OF THE AREA BY NEXT WEEKEND...SO WILL GO WITH A DRY FORECAST. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 64 80 62 85 62 / 70 40 30 20 20 SAN ANGELO 65 82 61 87 65 / 60 40 30 20 20 JUNCTION 67 86 65 87 64 / 60 40 30 20 30 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR THE FOLLOWING ZONES: CALLAHAN...COKE...COLEMAN...FISHER...HASKELL...JONES...NOLAN... RUNNELS...SHACKELFORD...STERLING...TAYLOR...THROCKMORTON. && 21/07
Hazardous weather outlook, May 15, 1:54 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 154 PM CDT SAT MAY 15 2010 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-161900- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 154 PM CDT SAT MAY 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY SOUTH OF A STERLING CITY...ROBERT LEE...COLEMAN...BROWNWOOD LINE...FROM MID AFTERNOON INTO THE EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A WEAK COLD FRONT ACROSS THE CONCHO VALLEY AND PERMIAN BASIN...THEN MOVE EASTWARD ACROSS WEST CENTRAL TEXAS. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. DUE TO THE EARLIER RAINFALL THAT HAS NOW SATURATED THE SOILS...A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR THE BIG COUNTRY...AND NORTHERN PORTIONS OF THE CONCHO VALLEY AND HEARTLAND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY ACROSS MUCH OF WEST CENTRAL TEXAS. THE MAIN THREATS WILL LARGE HAIL AND DAMAGING WINDS. WITH A MOIST AND UNSTABLE AIR MASS IN PLACE...THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS WILL REMAIN OVER WEST CENTRAL THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS SOUTH OF THE BIG COUNTRY THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 15, 2:51 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 251 PM CDT SAT MAY 15 2010 TXZ072-073-077-168-152045- TOM GREEN TX-CONCHO TX-SCHLEICHER TX-MENARD TX- 251 PM CDT SAT MAY 15 2010 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT FOR TOM GREEN...CONCHO...SCHLEICHER AND MENARD COUNTIES... AT 247 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WERE INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 13 MILES SOUTHWEST OF EDEN...OR ABOUT 16 MILES NORTHWEST OF MENARD...MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORMS WILL BE NEAR... LIVE OAK BY 300 PM CDT US-83 NEAR THE MENARD-CONCHO COUNTY LINE BY 305 PM CDT EDEN BY 315 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 18
Special weather statement, May 15, 3:24 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 324 PM CDT SAT MAY 15 2010 TXZ073-077-154-168-152130- CONCHO TX-MCCULLOCH TX-SCHLEICHER TX-MENARD TX- 324 PM CDT SAT MAY 15 2010 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR CONCHO...MCCULLOCH...SCHLEICHER AND MENARD COUNTIES... AT 319 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WERE INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 10 MILES NORTHWEST OF MENARD...MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORMS WILL BE NEAR... US-83 NEAR THE MENARD-CONCHO COUNTY LINE BY 335 PM CDT MELVIN BY 420 PM CDT BRADY LAKE BY 430 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 18
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:29 PM CDT | Areal Flood Advisory | SJT | Taylor | 3 hr |
| May 14, 7:32 PM CDT | Tornado Warning | SJT | Crockett | 43 min |
| May 14, 7:39 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 51 min |
| May 14, 7:46 PM CDT | Tornado Warning | SJT | Crockett | 44 min |
| May 14, 8:02 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels, Tom Green | 58 min |
| May 14, 8:15 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 45 min |
| May 14, 8:24 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 51 min |
| May 14, 8:43 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 47 min |
| May 14, 8:56 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 34 min |
| May 14, 9:13 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 47 min |
| May 14, 9:51 PM CDT | Areal Flood Advisory | SJT | Brown | 114 min |
| May 15, 12:33 PM CDT | Areal Flood Advisory | SJT | Nolan, Taylor | 117 min |
| May 15, 3:53 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 37 min |
| May 15, 4:20 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, Menard | 40 min |
| May 15, 4:22 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Mason, Menard | 38 min |
| May 15, 4:52 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard, San Saba | 38 min |
| May 15, 5:03 PM CDT | Tornado Warning | SJT | McCulloch, Mason, Menard | 27 min |
| May 15, 5:22 PM CDT | Tornado Warning | SJT | Mason | 23 min |
| May 15, 5:59 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 14 min |
| May 15, 6:09 PM CDT | Tornado Warning | SJT | Mason | 36 min |
| May 15, 6:19 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 41 min |
| May 15, 6:57 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 24 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.